Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 136, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 6, 2012, 2:22 PM EDT for 4 counties in Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2012, 2:22 PM EDT (18:22 UTC)
- Expired
- Jul 6, 2012, 3:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:30 PM EDT | TSTM WND DMG | 1 Sse Eden, GA | TREE DOWN ON OLD RIVER ROAD OFF OF HIGHWAY 80. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623 WUUS52 KCHS 061822 SVRCHS GAC029-031-051-103-061900- /O.NEW.KCHS.SV.W.0136.120706T1822Z-120706T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 222 PM EDT FRI JUL 6 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA... EXTREME SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA... NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA... SOUTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... * UNTIL 300 PM EDT * AT 222 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...NEAR MELDRIM...MOVING NORTH AT 5 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... * SOME LOCATIONS IN THE WARNING INCLUDE... MELDRIM...BLOOMINGDALE...EDEN...BLITCHTON...MARLOW... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER AS THUNDERSTORMS APPROACH. REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3229 8149 3227 8121 3207 8133 3210 8148 TIME...MOT...LOC 1822Z 190DEG 6KT 3214 8140 $$
2 follow-up statements
117 WWUS52 KCHS 061842 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 242 PM EDT FRI JUL 6 2012 GAC029-031-051-103-061900- /O.CON.KCHS.SV.W.0136.000000T0000Z-120706T1900Z/ BULLOCH GA-EFFINGHAM GA-BRYAN GA-CHATHAM GA- 242 PM EDT FRI JUL 6 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR NORTHWESTERN CHATHAM...NORTH CENTRAL BRYAN...SOUTHERN EFFINGHAM AND EXTREME SOUTHEASTERN BULLOCH COUNTIES... AT 242 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM NEAR EDEN...MOVING NORTH AT 5 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... AT 230 PM EDT...LAW ENFORCEMENT REPORTED TREES DOWN NEAR THE EDEN AREA. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BLITCHTON...BLOOMINGDALE...EDEN...MARLOW AND MELDRIM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A REINFORCED BUILDING. AVOID OPEN SHELTERS SUCH AS GAZEBOS...GOLF CARTS...BASEBALL DUGOUTS...PICNIC SHELTERS...AND BLEACHERS. STAY AWAY FROM POOLS AND OTHER BODIES OF WATER. IF THERE ARE NO REINFORCED BUILDINGS IN SIGHT...TAKE SHELTER IN AN AUTOMOBILE. && LAT...LON 3229 8149 3227 8121 3207 8133 3210 8148 TIME...MOT...LOC 1842Z 190DEG 6KT 3217 8139 $$
994 WWUS52 KCHS 061853 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 253 PM EDT FRI JUL 6 2012 GAC029-031-051-103-061903- /O.EXP.KCHS.SV.W.0136.000000T0000Z-120706T1900Z/ BULLOCH GA-EFFINGHAM GA-BRYAN GA-CHATHAM GA- 253 PM EDT FRI JUL 6 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHATHAM...NORTH CENTRAL BRYAN...SOUTHERN EFFINGHAM AND EXTREME SOUTHEASTERN BULLOCH COUNTIES WILL EXPIRE AT 300 PM EDT... AT 253 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3229 8149 3227 8121 3207 8133 3210 8148 TIME...MOT...LOC 1853Z 190DEG 6KT 3219 8139 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:54 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 6, 1:54 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 154 PM EDT FRI JUL 6 2012 .SYNOPSIS... A STRONG UPPER LEVEL HIGH WILL BUILD BACK OVER THE AREA FOR THE WEEKEND...KEEPING THE REGION HOT AND MOSTLY DRY. THE RIDGE WILL WEAKEN NEXT WEEK...ALLOWING A TROF OF LOW PRESSURE TO SET UP IN THE AREA...INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY THIS AFTERNOON...AS ANTICIPATED CONVECTION HAS INITIATED ACROSS SE GA IN THE AREA WEST OF I-95 AND SOUTH OF I-16. LOW LEVEL MOISTURE HAS POOLED IN THIS AREA NICELY WITH SURFACE DEW POINTS RESTING IN THE LOW TO MID 70S. AS A RESULT...ML CAPES ARE IN THE 2000-2500 J/KG RANGE WITH DCAPES ON THE ORDER OF 800-1000 J/KG. AN ISOLATED WET MICROBURST WILL BE POSSIBLE IN THIS REGION WITH AN OUTSIDE CHANCE OF LARGE HAIL. POPS HAVE BEEN RAISED TO 50 PERCENT IN THIS GENERAL VICINITY FOR THE REMAINDER OF THE AFTERNOON. ELSEWHERE...LOW LEVEL MOISTURE IS WEAKER AS EVIDENT BY DEW POINTS IN THE UPPER 60S AROUND CHARLESTON AND THE OVERALL LACK OF DEVELOPING CU FOR MUCH OF SOUTHERN SC. AN ISOLATED THUNDERSTORM IS STILL POSSIBLE BUT THE MAJORITY OF THE ACTIVITY WILL REMAIN CONFINED TO SE GA THROUGH EARLY EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... AT 00Z/06 WE NOTE A BATCH OF HIGH RESOLUTION MODELS OFFERING A SIMILAR AND PLAUSIBLE SOLUTION OF SCATTERED CONVECTION THROUGH THE EVENING HOURS SOMEWHERE OVER INLAND SE GEORGIA...EAST CENTRAL GEORGIA OR EVEN AREAS BORDERING THE SOUTHERN CSRA AREA. WE HAVE MAINTAINED 30 POPS FOR EVENING SHOWERS/TSTMS TO COAGULATE SIMILAR TO LAST EVENING W OF A LINE FROM HAMPTON TO SAVANNAH AND LUDOWICI. TSTMS MAY PRODUCE LOCALIZED SEVERE WEATHER WELL INLAND THROUGH LATE EVENING. MOST LOCATIONS TO THE E OF I-95 INCLUDING CHARLESTON LIKELY TO REMAIN DRY BUT SPOTTY CONVECTION CANNOT BE COMPLETELY RULED OUT. DEBRIS CLOUDS THIN OVERNIGHT WITH LOWS IN THE 73-77 DEGREE RANGE. THE UPPER RIDGE WILL EXTEND BACK OVER THE SOUTHEAST STATES SATURDAY INTO SUNDAY...MAINTAINING ABOVE NORMAL TEMPERATURES IN THE MIDDLE AND UPPER 90S. WSW FLOW IN THE BOUNDARY LAYER WILL ALLOW SOME LOWER DEWPOINTS TO MIX DOWN DURING THE DAYTIME PERIODS. MID-LEVEL SUBSIDENCE AND THE DRIER LOW-LEVELS WILL LIMIT CONVECTIVE GROWTH SO WE ONLY HAVE SLIGHT CHANCE POPS BOTH DAYS MAINLY INLAND TO ACCOUNT FOR LEE TROUGH ACTIVITY. BY MONDAY THE UPPER RIDGE BUILDS OFF THE EAST COAST...ALLOWING THE LEE TROUGH TO STRENGTHEN CONSIDERABLY AND SHIFTING OUR LOW-LEVEL WINDS TO SOUTHWEST. SURFACE DEWPOINTS SURGING INTO THE MIDDLE 70S AND A ROBUST SEABREEZE COMBINED WITH LEE TROUGH CONVERGENCE WILL ALLOW FOR BETTER SHOWER AND THUNDERSTORM COVERAGE FROM LATE MORNING THROUGH EARLY EVENING. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... NEXT WEEK LOOKS POTENTIALLY UNSETTLED BUT THERE IS STILL SOME UNCERTAINTY REGARDING THE PLACEMENT OF THE BRUNT OF THE CONVECTION. AN UPPER TROUGH WILL STRENGTHEN ACROSS THE OHIO VALLEY WHILE BERMUDA HIGH PRESSURE PERSISTS AT THE SURFACE. A BROAD SURFACE FRONT IS PROGGED TO SAG SOUTHEAST AND STALL ACROSS CENTRAL NC/SC. THE LATEST ECMWF NOW KEEPS THE BEST CONVECTIVE COVERAGE INLAND FROM THE FORECAST AREA. WHILE THIS IS PROBABLY GOING TO BE THE CASE...A ROBUST SEABREEZE IS EXPECTED EACH AFTERNOON WHICH SHOULD HELP TRIGGER ACTIVITY ACROSS OUR AREA. AND...LATER IN THE AFTERNOON UPSTREAM CONVECTION MAY WELL DROP BACK SOUTHEAST INTO OUR AREA. WE KEPT CHANCE POPS GOING EACH DAY WITH SLIGHT CHANCE POPS OVERNIGHT. UPPER HEIGHT FALLS WILL DROP TEMPS CLOSER TO SEASONAL NORMS IN THE LOWER 90S. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH 18Z SATURDAY. THE BIGGEST NEAR TERM CONCERN ONCE AGAIN REVOLVES AROUND THUNDERSTORMS AT KSAV. DEVELOPING CONVECTION IS CLOSING IN AROUND THE AIRFIELD AND THE NEW TAF CARRIES VCTS PREVAILING WITH A TEMPO FOR -TSRA. WITH THE TEMPO I HAVE INCLUDED GUSTY WINDS TO 25 KTS AND IFR VISIBILITIES GIVEN THE CURRENT PROXIMITY OF STORMS AND THEIR MOVEMENT. THE TEMPO GOES THROUGH 21Z AND THE VCTS THROUGH 23Z. DURING THE OVERNIGHT...MODELS SHOW CONVECTION MOVING INLAND WITH THE SEA BREEZE AND DIMINISHING SO THERE ARE NO SIGNIFICANT CONCERNS THROUGH THE END OF THE PERIOD. AT KCHS...THE AIRMASS IS MUCH DRIER AND THERE ARE VERY FEW CU AT THIS POINT. WHILE THERE MAY BE AN ISOLATED THUNDERSTORM THIS AFTERNOON THE PROBABILITY IS TOO LOW TO INCLUDE IN THE TAF. NO SIGNIFICANT CONCERNS THROUGH THE END OF THE PERIOD. EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS EXPECTED THROUGH THE WEEKEND. && .MARINE... WINDS TODAY WILL ONCE AGAIN BE IN THE 10-15 KT RANGE FOR THE MOST PART...WITH THE CHARLESTON COUNTY WATERS PERHAPS SEEING SOME GUSTS TO AROUND 20 KTS. SEAS 3-4 FT WILL SETTLE BACK TO 2-3 FT THROUGH EARLY AFTERNOON AS SPEEDS EBB...THEN INCREASE BACK TO 3-4 TONIGHT WITH THE INCREASE IN FLOW. SOUTHWEST WINDS WILL PREVAIL SATURDAY THROUGH MID NEXT WEEK. THERE WILL BE THE USUAL NOCTURNAL SURGES AND AFTERNOON SEA BREEZES BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS AND SEAS 4 FT OR LOWER. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...JRL LONG TERM...JRL AVIATION...BSH MARINE...JRL
Hazardous weather outlook, Jul 6, 3:48 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 348 AM EDT FRI JUL 6 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-070800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 348 AM EDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 6, 12:50 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1250 PM EDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 1 E ROCKY FORD 32.66N 81.81W
07/05/2012 SCREVEN GA LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN NEAR THE
INTERSECTION OF SCARBORO HIGHWAY AND DIXON BRANCH ROAD.
TIME WAS ESTIMATED FROM RADAR.
&&
EVENT NUMBER CHS1200471
SPRLocal storm report, Jul 6, 12:51 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 PM EDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND DMG 3 N WOODCLIFF 32.79N 81.75W
07/05/2012 SCREVEN GA LAW ENFORCEMENT
TREES WERE BLOWN DOWN ALONG BAY BRANCH ROAD. TIME WAS
ESTIMATED FROM RADAR.
&&
EVENT NUMBER CHS1200472
SPRSpecial weather statement, Jul 6, 1:36 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
136 PM EDT FRI JUL 6 2012
GAZ118-119-061800-
COASTAL CHATHAM-INLAND CHATHAM-
136 PM EDT FRI JUL 6 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 200 PM EDT...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GEORGETOWN...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...ISLE OF HOPE...MEINHARD...MONTEITH...MONTGOMERY...
POOLER...PORT WENTWORTH...SANDFLY...SAVANNAH...SAVANNAH AIRPORT...
SAVANNAH HISTORIC DISTRICT...SKIDAWAY ISLAND...THUNDERBOLT...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3190 8117 3189 8122 3191 8122 3189 8124
3191 8124 3191 8126 3193 8126 3194 8129
3200 8130 3205 8137 3210 8139 3221 8118
3215 8112 3212 8112 3208 8105 3197 8095
3186 8114
TIME...MOT...LOC 1736Z 231DEG 8KT 3202 8126Special weather statement, Jul 6, 1:46 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT FRI JUL 6 2012
GAZ116-117-138-061815-
COASTAL BRYAN-INLAND BRYAN-INLAND LIBERTY-
146 PM EDT FRI JUL 6 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 215 PM EDT...
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LETFORD TO
FLEMING...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICHMOND HILL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3209 8139 3205 8137 3200 8130 3198 8131
3197 8129 3194 8129 3193 8126 3191 8126
3191 8124 3189 8124 3191 8122 3189 8122
3189 8120 3187 8118 3182 8143 3203 8166
TIME...MOT...LOC 1747Z 270DEG 6KT 3198 8153 3189 8147Special weather statement, Jul 6, 1:55 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT FRI JUL 6 2012
GAZ101-117>119-SCZ047-048-051-061845-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL
JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
155 PM EDT FRI JUL 6 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 245 PM EDT...
AT 153 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BLOOMINGDALE TO
SAVANNAH AIRPORT TO HUNTER ARMY AIRFIELD TO FORT MCALLISTER...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...FORT MCALLISTER...GARDEN CITY...HUTCHINSON ISLAND...
I-16/I-95 INTERCHANGE...ISLE OF HOPE...MEINHARD...MONTEITH...
MONTGOMERY...POOLER...PORT WENTWORTH...SANDFLY...SAVANNAH...SAVANNAH
AIRPORT...SAVANNAH HISTORIC DISTRICT...SKIDAWAY ISLAND...
THUNDERBOLT...VERNONBURG...WHITE BLUFF...WHITEMARSH ISLAND...
WILMINGTON ISLAND...WINDSOR FOREST...BELLINGER HILL AREA AND
RIVERSIDE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3191 8122 3189 8124 3191 8124 3191 8126
3193 8126 3193 8127 3197 8129 3198 8131
3200 8130 3205 8137 3212 8140 3223 8123
3220 8095 3212 8089 3193 8099 3184 8123
TIME...MOT...LOC 1755Z 247DEG 9KT 3212 8138 3211 8120
3203 8114 3192 8121Special weather statement, Jul 6, 2:17 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
217 PM EDT FRI JUL 6 2012
GAZ100-101-116-061845-
BULLOCH-EFFINGHAM-INLAND BRYAN-
217 PM EDT FRI JUL 6 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 245 PM EDT...
AT 214 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MELDRIM...MOVING NORTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...EDEN...MARLOW...MELDRIM AND PINEORA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3228 8123 3216 8130 3210 8139 3208 8139
3209 8149 3232 8149
TIME...MOT...LOC 1818Z 191DEG 7KT 3213 8140The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:43 PM EDT | Special Weather Statement | CHS | Screven | 32 min |
| Jul 5, 9:07 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 53 min |
| Jul 5, 10:02 PM EDT | Special Weather Statement | CHS | Bulloch, Candler | 43 min |
| Jul 6, 1:36 PM EDT | Special Weather Statement | CHS | Chatham | 24 min |
| Jul 6, 1:46 PM EDT | Special Weather Statement | CHS | Bryan | 29 min |
| Jul 6, 1:55 PM EDT | Special Weather Statement | CHS | Chatham | 50 min |
| Jul 6, 2:17 PM EDT | Special Weather Statement | CHS | Effingham | 28 min |
| Jul 6, 2:26 PM EDT | Special Weather Statement | CHS | Liberty | 34 min |
| Jul 6, 2:30 PM EDT | Special Weather Statement | CHS | Evans | 30 min |
| Jul 6, 3:27 PM EDT | Special Weather Statement | CHS | Liberty | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.